DOI 10.1016/j.pediatrneurol.2022.06.009
Hypogammaglobulinemia Associated With Oxcarbazepine Use in a Teen.
Аннотация
BACKGROUND
There are no prior cases in the literature that report immunoglobulins dropping secondary to oxcarbazepine use in an adolescent patient.
CASE: This patient was an adolescent female taking buspirone, mirtazapine, and oxcarbazepine for mood stabilization. She was admitted to an inpatient disordered eating program for malnutrition. During her malnutrition evaluation, the patient was found to have low serum IgA, low IgM, and low-normal IgG. A slow wean of oxcarbazepine was initiated, and all immunoglobulins showed an increasing trend after stopping oxcarbazepine.
DISCUSSION: Gabapentin was an added medication during hospitalization but is not known to affect immunoglobulins. Malnutrition is the only other significant factor that changed during the patient's hospital stay. With malnutrition alone, immunoglobulins are normal and IgA could be increased; this essentially rules out malnutrition and disordered eating as the cause of this patient's hypogammaglobulinemia, implicating oxcarbazepine as the cause.
CONCLUSION
Chronic oxcarbazepine use was the most likely cause of the hypogammaglobulinemia seen in this patient; this is not currently a reported side effect of oxcarbazepine. This case highlights the importance of judicious use of all medications given the risk of even rare potential side effects.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.